Alert archive / California / Wind Advisories in 2009

Wind Advisory 18, NWS Los Angeles, CA

March 9, 2009

NWS Los Angeles, CA issued this wind advisory at Mar 9, 2009, 4:51 AM PDT. It took effect at Mar 9, 2009, 12:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2009, 4:51 AM PDT (11:51 UTC)
In effect from
Mar 9, 2009, 12:00 PM PDT
Expired
Mar 9, 2009, 9:00 PM PDT
In force
9 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 091151
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
451 AM PDT MON MAR 9 2009

CAZ059-092000-
/O.NEW.KLOX.WI.Y.0018.090309T1900Z-090310T0400Z/
ANTELOPE VALLEY-
451 AM PDT MON MAR 9 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING. 

INCREASING WESTERLY FLOW OVER THE ANTELOPE VALLEY WILL PRODUCE
WINDS FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH BEGINNING AROUND
NOON TODAY. THESE WINDS WILL LAST THROUGH EARLY EVENING. THE
STRONGEST WINDS WILL OCCUR OVER THE WESTERN PORTION OF THE
ANTELOPE VALLEY NEAR THE FOOTHILLS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS76 KLOX 091626
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
926 AM PDT MON MAR 9 2009

...GUSTY WINDS TO AFFECT PORTIONS OF SOUTHWEST CALIFORNIA...

.A SWEEPING COLD WEATHER SYSTEM STAYING JUST TO THE NORTH OF THE
AREA WILL INCREASE WEST TO NORTHWEST FLOW OVER THE REGION. THE
STRONGEST WINDS ARE EXPECTED TO OCCUR OVER THE ANTELOPE VALLEY AND
THE CENTRAL COAST OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES.
THESE WINDS SHOULD PEAK THIS AFTERNOON THEN WEAKEN LATER THIS
EVENING.

CAZ034-035-100000-
/O.EXA.KLOX.WI.Y.0018.090309T1900Z-090310T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
926 AM PDT MON MAR 9 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING.

NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO
AROUND 35 MPH BY AROUND NOON TODAY...THEN LAST THROUGH EARLY THIS
EVENING. THE STRONGEST WINDS ARE EXPECTED NEARER TO THE
COAST...ESPECIALLY AROUND VANDENBERG.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ059-100000-
/O.CON.KLOX.WI.Y.0018.090309T1900Z-090310T0400Z/
ANTELOPE VALLEY-
926 AM PDT MON MAR 9 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING.

SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
TO 45 MPH BY AROUND NOON TODAY...THEN LAST THROUGH EARLY THIS
EVENING. THE STRONGEST WINDS WILL BE FAIRLY WIDESPREAD THIS
EVENING...BUT BECOME FOCUSED OVER THE WESTERN VALLEY AFTER
SUNDOWN.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KITTELL
000 
WWUS76 KLOX 091907
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1207 PM PDT MON MAR 9 2009

...GUSTY WINDS TO AFFECT PORTIONS OF SOUTHWEST CALIFORNIA...

.A SWEEPING COLD WEATHER SYSTEM STAYING JUST TO THE NORTH OF THE
AREA WILL INCREASE WEST TO NORTHWEST FLOW OVER THE REGION. THE
STRONGEST WINDS ARE EXPECTED TO OCCUR OVER THE ANTELOPE VALLEY AND
THE CENTRAL COAST OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES.
THESE WINDS SHOULD PEAK THIS AFTERNOON THEN WEAKEN LATER THIS
EVENING.

CAZ059-100400-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-090310T0400Z/
ANTELOPE VALLEY-
1207 PM PDT MON MAR 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

SOUTHWEST TO WEST WINDS WILL CONTINUE TO INCREASE TO 20 TO 30 MPH
WITH GUSTS TO 45 MPH THIS AFTERNOON...THEN LAST THROUGH EARLY
THIS EVENING. THE STRONGEST WINDS WILL BE FAIRLY WIDESPREAD THIS
EVENING...BUT BECOME FOCUSED OVER THE WESTERN VALLEY AFTER
SUNDOWN.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ034-035-100400-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-090310T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
1207 PM PDT MON MAR 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

NORTHWEST WINDS WILL CONTINUE TO INCREASE TO 15 TO 25 MPH WITH
GUSTS TO AROUND 35 MPH THIS AFTERNOON...THEN LAST THROUGH EARLY
THIS EVENING. THE STRONGEST WINDS ARE EXPECTED NEARER TO THE
COAST...ESPECIALLY AROUND VANDENBERG.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KITTELL
000 
WWUS76 KLOX 100400
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
900 PM PDT MON MAR 9 2009

CAZ059-100500-
/O.EXP.KLOX.WI.Y.0018.000000T0000Z-090310T0400Z/
ANTELOPE VALLEY-
900 PM PDT MON MAR 9 2009

...WIND ADVISORY HAS EXPIRED AT 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ALLOWED A
WIND ADVISORY FOR THE ANTELOPE VALLEY TO EXPIRE AT 9 PM PDT THIS
EVENING.

WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH LOCAL GUSTS TO 40 MPH
WILL PERSIST THROUGH MIDNIGHT THEN DIMINISH.

$$

CAZ034-035-100500-
/O.EXP.KLOX.WI.Y.0018.000000T0000Z-090310T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
900 PM PDT MON MAR 9 2009

...WIND ADVISORY HAS EXPIRED AT 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ALLOWED
A WIND ADVISORY FOR THE CENTRAL COAST TO EXPIRE AT 9 PM PDT THIS
EVENING.

LOCAL NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL
CONTINUE THROUGH LATE THIS EVENING...THEN DIMINISH.

$$

HALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 9, 4:15 AM PDT, 36 minutes earlier.

Area forecast discussion, Mar 9, 4:15 AM PDT, 36 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
415 AM PDT MON MAR 9 2009

...NEW AVIATION DISCUSSION...

.SHORT TERM...
VERY COOL DAY ON TAP WITH 549DM THKNS OVERHEAD AND A VERY DEEP
MARINE LAYER NEAR 4600 FEET. MAX TEMPS WILL BE ABOUT 8 TO 10 DEGREES
BELOW NORMAL. THE EDDY HAS TAKEN ON A MORE DISORGANIZED APPEARANCE
OVER THE PAST FEW HOURS SURFACE WINDS AT LGB ARE CALM INDICATING
THAT THE EDDY HAS WEAKENED. WITHOUT A STRONG EDDY PROVIDING LIFT THE
CHANCE OF DRIZZLE OR LIGHT RAIN HAS BEEN DIMINISHED AND NOW THE ONLY
THE FOOTHILLS AND COASTAL SLOPES HAVE ANY REAL CHANCE OF SEEING SOME
PRECIPITATION. KEPT THE PESSIMISTIC MOSTLY CLOUDY WORDING FOR
VENTURA AND L.A. COUNTY TODAY ALTHOUGH THIS IS NOT A SLAM DUNK NOW
AS ACARS SOUNDINGS OUT OF KLAX DO NOT SHOW A VERY STRONG INVERSION
AND AS MENTIONED ABOVE THE EDDY IS NOT AS ROBUST AS IT COULD BE. IT
MIGHT TURN OUT TO BE A REVERSE CLEARING DAY WITH MOSTLY SUNNY TO
PARTLY CLOUDY SKIES AT THE COAST AND MOSTLY CLOUDY SKIES OVER THE
VLYS. DECENT WEST PUSH AND COLD AIR ADVECTION WILL CONSPIRE TO
CREATE ADVISORY LEVEL GUSTS IN THE ANTELOPE VALLEY THIS AFTERNOON
AND EARLY EVENING.

HIGH PRESSURE QUICKLY BUILDS INTO NEVADA THIS EVENING AND SWIFTLY
REVERSES THE ONSHORE FLOW TO OFFSHORE. NOT ENOUGH TO CREATE ANYTHING
BUT LOCAL 15 TO 20 MPH CANYON WINDS. IT WILL LIKELY KEEP THE MARINE
LAYER AT BAY EXCEPT FOR SOME CLOUDS LIKELY IN THE LONG BEACH AREA.

FAIRLY NICE DAY TUESDAY WITH MOSTLY SUNNY SKIES AND SOME WARMING
OVER THE COASTS AND VLYS WITH THE WEAK OFFSHORE FLOW. COASTAL SLO
COUNTY MAY BE THE WARM SPOT WITH THE BEST DOWNSLOPE WINDS.

A VERY WEAK TROF MOVES OVERHEAD WEDNESDAY. IT WILL SERVE TO REVERSE
THE OFFSHORE FLOW WHICH WILL COOL THE COASTAL AND VLY TEMPS. HGTS
ARE STILL NEAR 564DM WHICH WILL TRANSLATE TO ANOTHER DAY OF BELOW
NORMAL TEMPS.

THE ONSHORE PUSH WILL LIKELY CREATE A MARINE LAYER WEDNESDAY NIGHT.
RIGHT NOW HAVE IT IN L.A. COUNTY BUT THERE IS A CHANCE FOR THE
CLOUDS TO MAKE IT INTO VENTURA COUNTY.

THURSDAY WILL CONTINUE COOL AS THE AREA WILL BE IN BETWEEN THE
EXITING TROF AND AN APPROACHING EAST PAC RIDGE. HGTS STILL AROUND
564 DM AND TEMPS WILL BE VERY SIMILAR TO WEDNESDAY. THE MORNING
MARINE LAYER WILL QUICKLY BURN OFF TO REVEAL MOSTLY SUNNY SKIES.

.LONG TERM...

GFS AND EC AGREE THAT FRIDAY WILL LIKELY BE THE NICEST DAY OF THE
NEXT 7 AS THE E PAC RIDGE MOVES OVERHEAD. SKIES SHOULD BE SUNNY AND
MAX TEMPS WILL WARM TO NORMAL OR A DEGREE ABOVE.

AFTER FRIDAY THE MDLS DIVERGE AND BY SUNDAY NIGHT THERE IS NOT MUCH
OF ANY AGREEMENT. SATURDAY WILL BE COOLER THAN FRIDAY BUT THERE IS
MUCH DISAGREEMENT ON THE DIRECTION OF THE LOW LEVEL FLOW AND WHETHER
A MARINE LAYER WILL FORM OR NOT. RIGHT NOW JUST WENT FOR A LITTLE
COOLING BASED ON FALLING HGTS AND A LITTLE BETTER ONSHORE FLOW.

WHILE THE EC AND GFS LOOK NOTHING ALIKE SUNDAY AND THE GFS
ENSEMBLES ARE ALL OVER THE MAP...THERE IS AT LEAST CONSENSUS THAT
THERE IS LITTLE CHC OF RAIN. BROUGHT IN SOME PARTLY CLOUDY SKIES BUT
TOOK THE POPS OUT OF THE FORECAST.

&&

.AVIATION...

09/1115Z

A 4500 TO 5000 FOOT MARINE LAYER MAKE FOR A LOW CONFIDENCE FORECAST
DAY. THERE ARE TWO LAYERS OF CLOUDS ONE AROUND 020 AND ANOTHER
AROUND 040. CLEARING THIS AFTERNOON WILL BE VARIABLE ALTHOUGH THE
COASTAL AREAS WILL HAVE THE BEST CHANCE OF CLEARING.

KLAX...ONLY SO SO CONFIDENCE IN TAF. A FEW SPRINKLES ARE POSSIBLE
THROUGH 18Z. MVFR CIG COULD HOLD ON ONE OR TWO HOURS LATER THAN
FCST. BKN TO SCT TRANSITION COULD OCCUR AS EARLY AS 20Z.

KBUR...GOOD CONFIDENCE OF BKN-OVC SKIES LASTING INTO THE EARLY
EVENING. A 40 PERCENT CHANCE OF AN MVFR CIG THIS MORNING. A FEW
SPRINKLES ARE POSSIBLE THROUGH 18Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
GALE WATCH (SEE LAXMWWLOX).

&&

PUBLIC...RORKE
AVIATION...BRUNO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 8, 6:00 AM PDT, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SUN MAR 8 2009

CAZ034>041-044>046-051>054-059-087-088-547-548-091300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT SUN MAR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

DENSE FOG WILL CREATE HAZARDOUS DRIVING CONDITIONS IN THE SALINAS
RIVER VALLEY NEAR PASO ROBLES IN SAN LUIS OBISPO COUNTY THIS MORNING.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

MARINERS WILL FACE THE POTENTIAL FOR HAZARDOUS GALE FORCE WINDS
MONDAY.

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 2:34 AM PDTGale WarningLOX24 hr
Mar 9, 2:34 AM PDTSmall Craft AdvisoryLOX21 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.